Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 188, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 26, 1998, 4:29 AM CDT for Phelps County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1998, 4:29 AM CDT (09:29 UTC)
- Expired
- Jul 26, 1998, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Phelps County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 260930 FFWSGF MOC125-131-161-261500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 429 AM CDT SUN JUL 26 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI PHELPS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 10 AM CDT * AT 425 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM ACROSS MARIES...MILLER AND PHELPS COUNTIES. THESE STORMS ARE MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAINFALL CONTINUES TO FALL OVER THE TUSCUMBIA...VIENNA AND ROLLA. ROLLA RECEIVED JUST OVER 2 INCHES OF RAIN BETWEEN 315 AND 415 AM. * ANOTHER 2 TO 4 INCHES IS EXPECTED THIS MORNING AS A LARGE COMPLEX OF THUNDERSTORMS OVER THE KANSAS CITY AND TOPEKA AREAS MOVES SOUTHEASTWARD. THIS WILL LEAD TO FLASH FLOODING. IF YOU ARE CAMPING IN THE LAKE OF THE OZARKS REGION...ESPECIALLY ALONG SALINE CREEK...MOVE TO HIGHER GROUND IMMEDIATELY BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:44 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 2:44 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT SUN JUL 26 1998 WELL...YET ANOTHER NIGHT OF MCS ACTIVITY...5 NIGHTS IN A ROW... SHORT AFD DUE TO TWO AREAS OF CONVECTION. BRIAN KORTY AT NCEP WAS CORRECT WITH 94Q FCST THAT MCS OVR SRN KS WOULD BEGIN MERGING UP WITH S CNTRL TSRA DEVLOPMENT WITH COLD TOPS BEGINNING IN EARNEST. PROFILERS HAVE GREATLY INCREASED OVR LAST 3-4 HRS. 500M IS 30 KTS OVR OK AND THIS WAA PATTERN IS SUPPLYING PLENTY OF THETA E ADVECTION INTO AN ALREADY SUPER MOIST AIR MASS. PRECIPITABLE WATER VALUES CONTINUE TO AVERAGE BTWN 1.75 AND 2 INCHES...130-15% OF NORMAL. FCST PROB OF PD...TEMPS AND MON NGT POPS FCST... LOOKS ACADEMIC THAT AREA WL RECEIVE AM PCPN. S CNTRL MO INTIALLY...THEN NEXT COMPLEX WL MERGE & SPREAD OUT. LATEST RUC INCR LLVL JET THIS AM. ETA WHICH INTIALIZED BETTER HAS 35-40 K INDEX. HOWEVER WITH LOW STRATUS AND FOG ATTM & THICK CI/CS SHIELD AFTER PCPN...TEMPS WL HAVE A HIGH SPECTRUM WIDTH. WL USE ETS 2M GARP TEMPS AND TWEEK JUST A HAIR OR TWO. TNGT...LOOKS LIKE MCS WL BE MUCH FURTHER N AND AFFECT I70 CORRIDOR. WL USE 30 POP GUIDANCE FOR TNGT FOR SGF/JLN WITH 40-50% IN VIH/AIZ. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES): BUSY WITH WX...AND HAVE ALREADY COORDINATED FCST WITH TED S...SO PLEASE WAIT TO ZFP ISSUANCE. FFA WL BE IN ENTIRE AREA FOR THIS AM. CCF SGF CE 080/069 089/072 091 04633 JLN EB 084/073 092/073 094 04733 GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:51 AM CDT | Flash Flood Warning | SGF | Camden, Morgan | 6 hr |
| Jul 26, 4:29 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 6 hr |
| Jul 26, 7:31 AM CDT | Flash Flood Warning | SGF | Benton | 2 hr |
| Jul 26, 8:17 AM CDT | Flash Flood Warning | SGF | Dent | 4 hr |
| Jul 26, 10:11 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps | 6 hr |
| Jul 26, 10:11 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| Jul 26, 10:11 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jul 26, 3:58 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 26, 3:58 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.